Información sobre riesgo, prevención, detección, síntomas, diagnosis, tratamiento y apoyo para el cáncer.
Información sobre el tratamiento del cáncer incluyendo quirúrgica, quimioterapia, radioterapia, estudios clínicos, terapia con protón, medicina complementaria avanzadas.
OncoLink se complace en ofrecer una amplia lista de lista completa de los agentes quimioterapéuticos más comúnmente usados??. Esta guía de referencia incluye información sobre la forma en que cada fármaco se administra, cómo funcionan, y los pacientes los efectos secundarios comunes pueden experimentar.
Maneras que los pacientes de cáncer y las personas que le cuidan puedan enfrentar el cáncer, los efectos secundarios, nutrición, cuestiones en general sobre el apoyo para el cáncer, duelo/decisiones sobre el termino de vida, y experiencias compartidas por sobrevivientes.
The Abramson Cancer Center of the University of Pennsylvania
Ultima Vez Modificado: 8 de mayo del 2013
My cousin has been diagnosed with lung cancer and now has liver cancer and cancer in her lymph nodes. She has severe itching and has these little scabby spots all over her body from itching. Can the itching be connected with the cancer? Thanks for your help.
Barbara Campling, MD, Medical Oncologist, responds:
It is hard to know what is going on without actually seeing the patient. An itchy rash is not a usual symptom of lung cancer. However, it sounds like the lung cancer and the itch came on at the same time, so they may be related. There are a number of possible causes of itching in a cancer patient. You mentioned that your cousin has lung cancer and liver cancer. I am assuming that the lung cancer has spread to the liver, which is relatively common. If the cancer in the liver is advanced enough to cause jaundice (yellowing of the skin or the whites of the eyes), this could certainly cause a severe itch that makes her scratch enough to cause scabs. Another possibility is that she is having a skin reaction to a drug. Any new medications that have been started around the time of the rash could be implicated. Another possibility is that she has one of those very rare skin conditions that can occur as an unusual side effect of various cancers, including lung cancer.
If the itch is due to jaundice it should improve as the jaundice is relieved with treatment. Also, a drug called Questran may be helpful in relieving itchiness due to jaundice. If the rash is thought to be due to a drug, that medication should be stopped, and she should consider herself allergic to it. Each medication should be reviewed with her physicians. Even if it is not possible to determine the cause of the itch, it should be possible to for her to experience relief from the symptoms. Antihistamine medications are usually effective. Zofran, one of the medications that we use to relieve nausea in cancer patients, may also be useful for treating itch. There are also a variety of creams and ointments that should help. You should specifically discuss this with her doctor. If her physician is not able to get her itch under control, she may want to consider seeing a dermatologist.
Endocrine System Cancers
Head and Neck Cancers
Urinary Tract Cancers
Bone Marrow Transplants
General Treatment Concerns
Newly Diagnosed Patients
Causes and Prevention
Legal and Financial Information for Patients
Cancer Resource List
Resources for Young Adults